Advertisement
Clinical case review

Priapism related to antipsychotic drug use

Eric Chung

Figures

© NORMANA KARIA/SHUTTERSTOCK
© NORMANA KARIA/SHUTTERSTOCK

Abstract

Priapism is a urological emergency. All men who are prescribed a psychotropic medication that has an associated risk of priapism need to be forewarned about this potential side effect. If priapism occurs, urological consultation should be immediately sought.

Article Extract

Mr PM was a 56-year-old Caucasian man with a history of depression, chronic back pain and opioid dependence. In the past few years he had been unemployed and he reported worsening of his mental state with the breakdown of his marriage. He was drinking up to five bottles of beer each day and was taking oxycodone (immediate release, 10 mg four times daily), tramadol (50mg twice daily), naproxen (250mg three times daily) and diazepam (5 mgdaily).

Figures

© NORMANA KARIA/SHUTTERSTOCK
© NORMANA KARIA/SHUTTERSTOCK